MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC OG CMPLX XTRASOFT COIL 3.5X9; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC OG CMPLX XTRASOFT COIL 3.5X9; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX3509
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.Initial reporter information such as the phone and email address are not available / not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30135887) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the stent-assisted coil embolization procedure, the 3.5mm x 9cm orbit galaxy complex xtrasoft coil (640cx3509 / 30135887) became prematurely detached inside the microcatheter (unknown brand).It was reported that the physician encountered abnormal friction during the coil advancement into the microcatheter.There was no report of patient injury or complication associated with the event.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the stent-assisted coil embolization procedure, the 3.5mm x 9cm orbit galaxy complex xtrasoft coil (640cx3509 / 30135887) became prematurely detached inside the sl-10® microcatheter (stryker).It was reported that the physician encountered abnormal friction during the coil advancement into the microcatheter.There was no report of patient injury or complication associated with the event.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The device was returned for evaluation.The investigational finding is documented below.Investigation summary: two non-sterile devices were received containted in a pouch.One device is the 3.5mm x 9cm orbit galaxy complex xtrasoft coil and the other device is the sl-10® microcatheter (stryker).Visual inspection was performed.The hub and the hypo tube were inspected; several kinks were noted on the hypo tube.The introducer was not returned.The support coil and the gripper were found outside of the introducer and they were without any appearance of damage.An x-ray was taken on the sl-10® microcatheter and the embolic coil was observed stuck inside the microcatheter.A review of manufacturing documentation associated with this lot (30135887) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Functional test was precluded because the introducer was not returned and due to the kinks on the hypo tube.The issue reported in the complaint that the coil delivery system encountered abnormal friction during the coil advancement in the microcatheter could not be confirmed through functional analysis as the device could not be functionally tested.The premature coil detachment inside the microcatheter was confirmed with the x-ray that showed the embolic coil stuck inside the microcatheter.The kinks noted on the hypo tube appeared to have been caused by applied force, though this cannot be conclusively determined.It is possible that when the reported abnormal friction was felt during the attempt to advance the coil in the microcatheter, force was inadvertently applied which resulted in the observed kinks on the hypotube.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG CMPLX XTRASOFT COIL 3.5X9
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key8951746
Report Number1226348-2019-00977
Device Sequence Number2470938
Product Code KRD
UDI-Device Identifier10886704030690
UDI-Public10886704030690
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue Number640CX3509
Device Lot Number30135887
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2019
Initial Date Received by Manufacturer 08/13/2019
Supplement Date Received by Manufacturer10/02/2019
Initial Report FDA Received Date08/30/2019
Supplement Report FDA Received Date10/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENTERPRISE2 4MMX16MM NO TIP; SL-10® MICROCATHETER (STRYKER)